MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTRSE-120038
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 08/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Upon opening the package containing the perc ncircle nitinol tipless stone extractor, the tip was noted to be dirty and broken.The device was not used; it did not make contact with a patient.There was no patient impact.The patient did not experience any adverse effects resulting from this issue.
 
Additional Manufacturer Narrative
Evaluation / investigation: visual inspection and functional testing of the returned device was conducted.A review of complaint history, the device history record, documentation, drawings, manufacturing instructions, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned with all four wires broken at the top.The knot was missing.A visual examination of the device noted a white residue just beneath the tip.The handle actuates the basket formation.The wires are secure in the cannula.The basket formation fully extends.The manager of the production area was asked to review the returned device.After an examination, the manager does not feel as though the white residue is due to a cleaning issue.The shrink tube looked clean.It was noted the cannula wasn¿t perfectly centered, so approximately 2 mm of the sheath was removed from the distal tip for evaluation.The i.D.Of the removed material appeared to have slight scrape marks, possibly from the cannula, but it is not known if the white residue is a contribution from the cannula possibly rubbing the sheath.Under magnification, the wires appeared to have bio matter, which normally indicates the device have been used.It is possible, the white residue is contrast, or some other lubricant that is used during the procedure.The identification of how the wires became broken could not be determined.The device was returned in an open state.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record could not be reviewed as the lot number of this complaint device has not been provided.A review of complaint history for the complaint device lot number could not be performed without the complaint device lot number.Based on the provided information a definitive root cause could not be established.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6798417
Report Number1820334-2017-02525
Device Sequence Number11074580
Product Code FFL
UDI-Device Identifier00827002272347
UDI-Public(01)00827002272347(17)200414(10)7833895
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberNTRSE-120038
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/05/2017
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1